MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT INTERFACE NASAL PRONGS; BZO

FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT INTERFACE NASAL PRONGS; BZO
Model Number BC4030
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint bc4030 infant nasal prongs are currently en route to fisher & paykel healthcare new zealand for evaluation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare logistics facility in canada reported on behalf of a healthcare facility via a fisher and paykel (f&p) field representative that the one of the nasal prongs of a bc4030 infant nasal prong was detached before use on a patient.It was further reported that scissors were used to open the packaging of the prongs.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint bc4030 infant nasal prongs were returned to fisher & paykel healthcare (f&p) in new zealand where it was visually inspected by a trained f&p technician.Results: visual inspection of the complaint bc4030 infant nasal prongs confirmed that one of the nasal prongs was detached.It was also noted that the packaging has been cut off by a sharp object.Conclusion: the most likely cause of the reported issue would be that a sharp object such as a pair of scissors have been used to open the packaging which resulted in cutting off the nasal prongs.The flexitrunk nasal cpap interface is designed to deliver non-invasive positive pressure therapy to a spontaneously breathing patient weighing up to 10 kg in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.The user instructions which accompany the bc4030 infant nasal prongs reveal the following instructions; ·set gas flow to prescribed level.Turn the humidifier on.Refer to manufacturer's instructions.Place hand close to nasal prongs or mask to ensure there is gas flow present.Also, the user instructions reveal the following warnings: ·handle with care.Use caution when positioning or disconnecting the interface.Avoid excessive pull forces, sharp objects and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement.·do not use if product or packaging is damaged.·do not modify this product.·use patient oxygen monitoring.·always use pressure monitoring to verify that the patient is receiving the prescribed cpap level.
 
Event or Problem Description

Brand Name
FLEXITRUNK INFANT INTERFACE NASAL PRONGS
Common Device Name
BZO
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key16402199
Report Number9611451-2023-00118
Device Sequence Number3327691
Product Code BZO
UDI-Device Identifier09420012432568
UDI-Public(01)09420012432568(10)2102284043(11)220802
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC4030
Device Catalogue NumberBC4030
Device Lot Number2102284043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/26/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown